Want to see more stories like this? Join the AWM Fans Facebook group today!
Many people are familiar with the annoying, painful, and downright frustrating disease chickenpox. It might be a kids worst nightmare, as you are covered in red specs that itch uncontrollably along with a high fever and little you can do to help.
If you are a parent with a child who has chickenpox, or any type of sickness that is causing a high fever, you would think that the thing to do would be to give them a dosage of ibuprofen or Tylenol to ease the high temps and bring their system back to a normal operating level.
While this may make common sense, it is not the thing to do, and can make things much much worse.
One mother named Hayley Lyons thought that giving ibuprofen to her son Lewis, who had come down with the chicken pox and was running an extremely high fever.
She had used children’s ibuprofen before to help Lewis when he would get sick, but that was certainly not the right or safe thing to do in this case.
She gave Lewis or normal, healthy dosage of the children’s ibuprofen, and soon thereafter Lewis started to notice that the red spec on his body became larger, more blistered, and much more painful.
Hayley knew that something was not right, so she took him to Alder Hey Children’s hospital were doctors were many doctors though that he had a normal case of the chicken pox at first, but later learned that it was indeed a much more serious condition called septicemia.
The reason why this reaction took place was because ibuprofen is an anti inflammatory, which causes a reaction with he chicken pox disease and allows it to penetrate deeper into the person’s skin tissue.
If your child might have contracted septicemia, bring them to the doctor’s office immediately because this disease can be extremely dangerous and deadly in many cases. It is treatable, but you need to get to medical help in time before the bacteria fully infect your blood stream.
Common symptoms of septicemia are things such as a sudden and extremely high fever, diarrhea, shortness of breath, nausea, and a rapid heart rate.
Hayley is now trying to warn as many parents as possible about the danger of giving your child ibuprofen when they have chicken pox, and even got the National Institute for Health and Care Excellence to take to action.
The organization no longer recommends that ibuprofen is used for fevers when a child has chicken pox, and said that action will be taken to make sure parents are more aware of the small put still present risk of giving your child the pills when they have chicken pox.
It is scary to think how such a simple mistake can kill a person so easily.
If you want to see more pictures from Lewis’ case of contracting septicemia, then you can check them out here, and be sure to tell your friends and family about this danger so they do not put their kids at risk!
Share this story and help build a home for a disabled veteran.